Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 1, 2016, 11:38 PM EDT for Broward County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 11:38 PM EDT (03:38 UTC)
- Expired
- Aug 2, 2016, 12:00 AM EDT
- In force
- 22 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 3.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3282 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856 WWUS82 KMFL 020338 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1138 PM EDT MON AUG 1 2016 FLZ072-074-172-173-020400- COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL- 1138 PM EDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR SOUTHEASTERN BROWARD COUNTY UNTIL MIDNIGHT EDT... * AT 1138 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLLYWOOD...MOVING WEST AT 30 MPH. * THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... FORT LAUDERDALE...HOLLYWOOD...DAVIE...SURFSIDE...HALLANDALE... MIAMI GARDENS...NORTH MIAMI...NORTH MIAMI BEACH...OAKLAND PARK... AVENTURA...LAUDERDALE LAKES...DANIA BEACH...SUNNY ISLES BEACH... WEST PARK...WILTON MANORS...LAZY LAKE...RAVENSWOOD ESTATES... MELROSE PARK...WASHINGTON PARK AND GOLDEN HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. && LAT...LON 2613 7998 2589 7997 2588 8022 2618 8019 TIME...MOT...LOC 0338Z 093DEG 24KT 2602 8008 $$ SI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:14 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 1, 8:14 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Miami FL 814 PM EDT MON AUG 1 2016 .UPDATE... Moisture surge in the Atlantic is accompanied by scattered showers and a few thunderstorms, and this activity is spreading westward/inland this evening. Have raised POPs accordingly through the evening. Adjusted dewpoint temperatures upward across the region to reflect current conditions, and also adjusted temperatures downward in the west to reflect the rain-cooled air. With the showers approaching the Atlantic coast, this may allow east coast climate sites to fall below their morning lows this evening, record high minima may not be set. && .AVIATION... VCTS conds will continue through 02/0100Z for a majority of the east coast TAF sites, with the activity slowly dissipating as it moves inland. A surge of moisture advecting over the region tonight, will continue VCSH. A stray lightning strike can not be ruled out. After 02/1600Z, VCTS conds appear favorable again for the east coast TAF sites, with activity shifting westward with time, affecting KAPF by 02/1800Z. Light southeast winds tonight will once again become gusty by Tuesday afternoon. && .PREV DISCUSSION... /issued 430 PM EDT MON AUG 1 2016/ SYNOPSIS... Western Atlantic high pressure ridge will continue to be the main driver of South Florida weather through the week. Tropical moisture will likely bring enhanced showers and thunderstorms to the region Tuesday, with weather returned to typical of summer for the remainder of the week. SHORT TERM /Tonight through Wednesday night/... Significant dry air aloft, some SAL, resides over South Florida this afternoon, and has suppressed much convective development. Aside from the Naples region, where a Gulf Breeze has induced scattered/numerous thunderstorms, shower activity is isolated and will likely remain so through sunset. Hi-res models then suggest initial surge of moisture, associated with weak disturbance and the outermost influence/inverted trough of the strong tropical disturbance wave approaching Jamaica, approaching later this evening. This could bring scattered showers and a few thunderstorms overnight to eastern areas of South Florida. For Tuesday, conditions are favorable to bring the wettest day of the week to South Florida. PWAT surge above 2 inches with plenty of warm unstable air to induce numerous showers and thunderstorms. Two factors not favoring widespread convection are at least modest SAL over the region and the potential that significant cloud-cover may exist. Because of this, there's fair amount of uncertainty in the Tuesday forecast. Convection should diurnally diminish, but not totally end, Tuesday night. Drier air will gradually advect into the region Wednesday, so rain chances will turn more toward climatological normals and be focused over western and interior portions of the state. Temperatures, like today, will remain slightly above normal, especially for maxima, through mid-week. Low temperatures so far today are on pace to set daily records at Miami, Fort Lauderdale, and West Palm Beach. East wind averaging 15 mph will bring moderate risk for rip currents to Atlantic beaches Tuesday, possibly continuing into Wednesday. LONG TERM /Thursday through Sunday/... Fluxes of SAL will generally suppress widespread convection through the period, as high pressure will remain centered northeast of the region. The persistent southeast and east winds experienced over the past week or so, focusing convection toward the west coast, will gradually diminish and turn more south and southwesterly over the weekend as the high pressure weakens and a low pressure trough deepens across the northeastern United States. This may allow thunderstorms to focus more toward the east coast over the weekend, but still be scattered and diurnal in nature. Temperatures into the weekend will remain above normal. Maxima should average low 90s and minima should be in the 70s to low 80s. AVIATION... Generally VFR flying conditions will prevail at the TAF sites through 18z Tuesday, outside some periods of brief MVFR ceilings at the east coast TAF sites early this afternoon. Have kept VCSH at the east coast TAF sites through 00z-02z, but confidence was not high enough to include VCTS or TEMPO groups at this time and will amend as necessary. Have kept VCTS at KAPF through 01z, although a TEMPO group may need to be added later this afternoon once thunderstorm placement becomes more apparent. A ceiling in the 4-6 kft range may impact the TAF sites overnight ahead of an area of increasing moisture associated with a tropical wave passing by to the south. Easterly winds will continue at 10-15 knots with occasional gusts of 20-25 knots at the east coast TAF sites, decreasing to around 10 knots overnight and through the remainder of the TAF period. Winds will be around 10 knots out of the east/southeast at KAPF through the TAF period. MARINE... Small craft operators should exercise caution across Atlantic waters off Miami-Dade and Broward counties into Wednesday as winds will gust above 20 knots at times. Overall wind will relax Thursday through the weekend, with direction changing from easterly to southerly by Saturday. Scattered thunderstorms could occur at any time, bringing the risk of dangerous lightning and gusty and erratic winds. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 82 92 80 90 / 30 50 20 30 Fort Lauderdale 82 90 80 89 / 40 50 30 30 Miami 80 91 79 91 / 40 50 30 30 Naples 78 93 76 92 / 30 60 20 40 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...23/SK LONG TERM....23/SK AVIATION...27/JT
Hazardous weather outlook, Aug 1, 8:30 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 830 PM EDT MON AUG 1 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 021230- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 830 PM EDT MON AUG 1 2016 ...SCATTERED THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS FOR THE ATLANTIC BEACHES. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS SOUTH FLORIDA. FREQUENT LIGHTNING IS THE PRIMARY THREAT. WIND: A FEW OF THE STRONGEST STORMS COULD PRODUCE BRIEF GUSTY WINDS OVER 34KT OVER THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS INCREASE IN COVERAGE OVER THE INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA TUESDAY AND WEDNESDAY. FREQUENT LIGHTNING IS THE PRIMARY THREAT. THUNDERSTORM CHANCES WILL DECREASE LATE IN THE WEEK. RIP CURRENT RISK COULD INCREASE TO HIGH LEVELS EARLY NEXT WEEK ALONG THE SOUTH FLORIDAS ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 1, 11:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1138 PM EDT MON AUG 1 2016 FLZ072-074-172-173-020400- COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL- 1138 PM EDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR SOUTHEASTERN BROWARD COUNTY UNTIL MIDNIGHT EDT... * AT 1138 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLLYWOOD...MOVING WEST AT 30 MPH. * THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... FORT LAUDERDALE...HOLLYWOOD...DAVIE...SURFSIDE...HALLANDALE... MIAMI GARDENS...NORTH MIAMI...NORTH MIAMI BEACH...OAKLAND PARK... AVENTURA...LAUDERDALE LAKES...DANIA BEACH...SUNNY ISLES BEACH... WEST PARK...WILTON MANORS...LAZY LAKE...RAVENSWOOD ESTATES... MELROSE PARK...WASHINGTON PARK AND GOLDEN HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. && LAT...LON 2613 7998 2589 7997 2588 8022 2618 8019 TIME...MOT...LOC 0338Z 093DEG 24KT 2602 8008 SI
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 1, 11:33 PM EDT | Special Marine Warning | MFL | 27 min | |
| Aug 1, 11:35 PM EDT | Special Marine Warning | MFL | 25 min | |
| Aug 1, 11:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Aug 1, 11:56 PM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 2, 12:02 AM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 2, 12:05 AM EDT | Special Weather Statement | MFL | Broward | 55 min |
| Aug 2, 12:19 AM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Aug 2, 1:19 AM EDT | Special Weather Statement | MFL | Broward | 56 min |
| Aug 2, 1:53 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Aug 2, 2:35 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Aug 2, 3:01 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 2, 3:40 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Aug 2, 4:43 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Aug 2, 5:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 2, 6:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Aug 2, 6:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Aug 2, 7:37 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 5 hr |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.